Alert archive / Montana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 30, NWS Missoula, MT

August 19, 2008Missoula County, Sanders County, Montana

NWS Missoula, MT issued this severe thunderstorm warning at Aug 19, 2008, 1:30 PM MDT for Missoula County, Sanders County, Montana. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2008, 1:30 PM MDT (19:30 UTC)
Expired
Aug 19, 2008, 2:00 PM MDT
In force
30 min
Issued by
NWS Missoula, MT
Area
Storm-based polygon

Counties Missoula County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 8 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 1:57 PM MDTHAIL 0.752 N Evaro, MTTRAINED SPOTTER REPORTED 3/4 INCH HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2008-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2008-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KMSO 191932
SVRMSO
MTC063-089-192000-
/O.NEW.KMSO.SV.W.0030.080819T1930Z-080819T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
130 PM MDT TUE AUG 19 2008

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SANDERS COUNTY IN NORTHWEST MONTANA...
  CENTRAL MISSOULA COUNTY IN WEST CENTRAL MONTANA...

* UNTIL 200 PM MDT.

* AT 128 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF OBRIEN
  CREEK AND LYON GULCH BURN AREA...OR ABOUT 17 MILES WEST OF
  MISSOULA...AND WAS MOVING NORTHEAST AT 56 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILL CREEK ROAD IN BLACKCAT BURN AREA...FRENCHTOWN...8 MILES
  NORTHWEST OF MISSOULA...AND EVARO AROUND 150 PM MDT.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS
AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A
WELL PROTECTED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR WEST CENTRAL MONTANA.

LAT...LON 4672 11429 4682 11451 4718 11421 4717 11419
      4713 11418 4714 11394 4718 11393 4718 11385
      4724 11382 4723 11379
TIME...MOT...LOC 1930Z 212DEG 49KT 4685 11432

$$

FOSTER
2 follow-up statements
000 
WWUS55 KMSO 191944
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
144 PM MDT TUE AUG 19 2008

MTC063-089-192000-
/O.CON.KMSO.SV.W.0030.000000T0000Z-080819T2000Z/
MISSOULA MT-SANDERS MT-
144 PM MDT TUE AUG 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR SOUTHEASTERN SANDERS AND CENTRAL MISSOULA COUNTIES...

* AT 141 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FRENCHTOWN...OR ABOUT 13 MILES NORTHWEST OF MISSOULA...AND WAS
  MOVING NORTHEAST AT 56 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EVARO AROUND 150 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR WEST CENTRAL MONTANA.

LAT...LON 4672 11429 4682 11451 4718 11421 4717 11419
      4713 11418 4714 11394 4718 11393 4718 11385
      4724 11382 4723 11379
TIME...MOT...LOC 1944Z 212DEG 49KT 4701 11419

$$

FOSTER
000 
WWUS55 KMSO 192001
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
201 PM MDT TUE AUG 19 2008

MTC063-089-192011-
/O.EXP.KMSO.SV.W.0030.000000T0000Z-080819T2000Z/
MISSOULA MT-SANDERS MT-
201 PM MDT TUE AUG 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANDERS AND
CENTRAL MISSOULA COUNTIES EXPIRES AT 200 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR WEST CENTRAL MONTANA.

LAT...LON 4672 11429 4682 11451 4718 11421 4717 11419
      4713 11418 4714 11394 4718 11393 4718 11385
      4724 11382 4723 11379
TIME...MOT...LOC 1944Z 212DEG 49KT 4992 1350

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 9:31 AM MDT, 3 hours 59 minutes earlier.

Area forecast discussion, Aug 19, 9:31 AM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
931 AM MDT TUE AUG 19 2008

.UPDATE...ADJUSTED POP/QPF/SKY/WEATHER GRIDS FOR TODAY TO ACCOUNT
FOR PRECIP AND THUNDERSTORMS ENTERING THE IDAHO PANHANDLE AND NORTHWEST
MONTANA. INCREASED POPS AND QPF DUE TO REPORTS OF PRECIP AND ADDED
AREAS OF SMOKE TO THE VALLEYS.

&&

.DISCUSSION...AN UNSTABLE ATMOSPHERE AHEAD OF THE TROUGH ALREADY
BEGINNING TO PRODUCE THUNDERSTORMS ACROSS THE IDAHO PANHANDLE AND
NORTHWEST MONTANA. LIGHT PRECIP HAS BEEN REPORTED WITH THESE
STORMS...AS WELL AS WITH DEVELOPING SHOWERS FURTHER SOUTH NEAR THE
SULA AREA. CLOUD COVER WILL THICKEN AND THUNDERSTORMS INCREASE
THROUGHOUT THE DAY AS THIS SYSTEM MOVES INTO THE REGION. A FEW
STORMS MAY BE STRONG WITH GUSTY WINDS AND SMALL HAIL. BUT AT THIS
TIME WIDESPREAD SEVERE WEATHER DOES NOT APPEAR LIKELY. SMOKE
CONTINUES TO LINGER IN MANY OF THE VALLEYS AND IS EXPECTED TO DO
SO THROUGHOUT THE REST OF THE DAY.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTH
CENTRAL IDAHO AND NORTHWEST MONTANA. MAIN THREAT WITH THESE CELLS
WILL BE GUSTY WINDS TO ABOUT 40 MPH. EXPECT TO SEE A LULL IN
ACTIVITY LATER THIS MORNING BEFORE ANOTHER ROUND OF THUNDERSTORMS
FORMS THIS AFTERNOON. GENERALLY ALL TERMINAL SITES WILL BE
AFFECTED BY THIS CONVECTION WITH THE MAIN CONCERNS BECOMING
ERRATIC AND GUSTY WINDS AS WELL LOWERED VISIBILITY IN STRONGER
PRECIPITATION CORES. SMOKE CONTINUES TO LINGER IN THE MISSOULA AND
KALISPELL VALLEYS REDUCING VISIBILITY AND IS EXPECTED TO DO SO
THROUGHOUT THE REST OF TODAY.

&&

.PREV DISCUSSION... /ISSUED 416 AM MDT TUE AUG 19 2008/

DISCUSSION...THE AXIS OF THE RIDGE THAT DOMINATED THE WEATHER
OVER THE NORTHERN ROCKIES FOR THE PAST FEW DAYS HAS FINALLY MOVED
OVER EASTERN MONTANA. A TROUGH CONTINUES TO DIG OFF THE PACIFIC
COAST BRINGING A SOUTHWEST FLOW TO THE REGION. A FEW SHOWERS AND
THUNDERSTORMS HAVE ALREADY FORMED IN THE UNSTABLE ATMOSPHERE AHEAD
OF THIS SYSTEM. THE SHOWERS WILL SUBSIDE LATER THIS MORNING BEFORE
BECOMING MORE WIDESPREAD AS THIS AFTERNOONS HEATING CREATES A MORE
UNSTABLE ENVIRONMENT. THE BEST LARGE SCALE DYNAMICS FOR THIS
SYSTEM WILL MOVE THROUGH NORTHWEST MONTANA WHICH IS WHERE THE BEST
POTENTIAL FOR PRECIPITATION WILL BE. A TIGHTENING SURFACE PRESSURE
GRADIENT ALONG WITH STRONGER WINDS MIXING DOWN FROM ALOFT WILL
MAKE IT A LITTLE BREEZY FOR THIS AFTERNOON AS WELL. ANOTHER WAVE
MOVES THROUGH THE FLOW ON WEDNESDAY AND BRINGS THE POTENTIAL FOR
MORE RAIN. WITH THE ATMOSPHERE BEING MORE STABLE THUNDERSTORMS
WILL NOT BE AS WIDESPREAD AS TUESDAYS EVENT.

A SEASONALLY COLD AND MOIST UPPER LEVEL TROUGH WILL BEGIN TO MOVE
ON TO THE PACIFIC COAST WEDNESDAY NIGHT. AS IT MOVES EASTWARD...IT
WILL PUSH A FAIRLY STRONG COLD FRONT THROUGH THE NORTHERN ROCKIES.
THIS FEATURE WILL CAUSE A SIGNIFICANT COOL DOWN FOR THE
THURSDAY/FRIDAY TIME FRAME...WITH MANY LOCATIONS STRUGGLING TO
RISE MUCH ABOVE 70 DEGREES. ALONG WITH THE FRONT...GOOD UPPER
LEVEL SUPPORT AND AN ASSOCIATED 120 KT JET WILL COMBINE TO
PRODUCE WIDESPREAD PRECIPITATION FOR MOST AREAS WEDNESDAY NIGHT
INTO THURSDAY. WITH AN IMPRESSIVE MOISTURE FEED INTO THIS
SYSTEM...SIGNIFICANT PRECIPITATION AMOUNTS ARE EXPECTED...ESPECIALLY
ACROSS THE HIGHER TERRAIN OF WESTERN MONTANA AND NORTH CENTRAL
IDAHO. WITH SNOW LEVELS DROPPING THURSDAY TO BETWEEN 8500 AND 9000
FEET...SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE...MAINLY IN THE
HIGHER ELEVATIONS OF GLACIER PARK.

A SLOW WARMING AND DRYING TREND IS EXPECTED FRIDAY INTO THE
WEEKEND AS AN UPPER LEVEL RIDGE BUILDS OVER THE AREA.

AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTH
CENTRAL IDAHO AND NORTHWEST MONTANA THIS MORNING. MAIN THREAT WITH
THESE CELLS WILL BE GUSTY WINDS TO ABOUT 40 MPH. EXPECT TO SEE A
LULL IN ACTIVITY LATER THIS MORNING BEFORE ANOTHER ROUND OF
THUNDERSTORMS FORMS THIS AFTERNOON. GENERALLY ALL TERMINAL SITES
WILL BE AFFECTED BY THIS CONVECTION WITH THE MAIN CONCERNS BECOMING
ERRATIC AND GUSTY WINDS AS WELL LOWERED VISIBILITY IN STRONGER
PRECIPITATION CORES.

FIRE WEATHER...AN UNSTABLE ATMOSPHERE WILL LEAD TO THUNDERSTORM
DEVELOPMENT THROUGH TODAY. THIS COMBINED WITH STRONG WINDS FROM A
TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS MIXING DOWN FROM
ALOFT WILL LEAD TO A CRITICAL FIRE WEATHER SITUATION. RED FLAG
WARNINGS HAVE BEEN POSTED ACROSS THE ENTIRE FORECAST AREA. THE
BEAVER HEAD/DEERLODGE AREA WILL ALSO SEE FAIRLY LOW RELATIVE
HUMIDITIES THAT WILL INCREASE THE FIRE WEATHER DANGER MORE.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR DEERLODGE/WEST
     BEAVERHEAD-EAST BEAVERHEAD.

     RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR BITTERROOT-EAST
     LOLO-FLATHEAD/GLACIER PARK-KOOTENAI-SALISH AND KOOTENAI
     RESERVATION-WEST LOLO.

ID...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR CLEARWATER/NEZ
     PERCE-PALOUSE/HELLS CANYON.

&&

SHORT TERM...LOEFFELBEIN/ALLEGRETTO/DICKERSON
LONG TERM....VIA
AVIATION...VIA/ALLEGRETTO/DICKERSON
Hazardous weather outlook, Aug 19, 5:40 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
540 AM MDT TUE AUG 19 2008

MTZ002-200000-
WEST GLACIER REGION-
540 AM MDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING HAS BEEN ISSUED FOR THE WEST GLACIER REGION THIS
AFTERNOON. FOR CURRENT FIRE WEATHER HIGHLIGHTS AND INFORMATION...PLEASE
VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MISSOULA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FALL-LIKE WEATHER SYSTEM IS EXPECTED TO PRODUCE A SUBSTANTIAL CHANGE
IN WEATHER CONDITIONS ACROSS THE GLACIER PARK REGION BY WEDNESDAY
AND THURSDAY. CURRENT SUNNY CONDITIONS WITH TEMPERATURES IN THE
80S TO MID 90S SHOULD BE REPLACED BY MUCH COLDER AND MORE MOIST
CONDITIONS WITH TEMPERATURES PLUMMETING BY CLOSE TO 30 OR EVEN 40
DEGREES BY THURSDAY. WIDESPREAD PRECIPITATION IS EXPECTED WITH SNOW
LEVELS POSSIBLY FALLING AS LOW AS 7500 TO 8000 FEET WEDNESDAY
NIGHT AND THURSDAY. THOSE PLANNING TO RECREATE IN THE HIGHER
TERRAIN SHOULD BE PREPARED FOR WINTER TYPE CONDITIONS AND THIS
DRAMATIC CHANGE IN WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ005-006-200000-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
440 AM PDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR THE PALOUSE/HELLS CANYON AND
THE CLEARWATER/NEZ PERCE AREAS. FOR CURRENT FIRE WEATHER
HIGHLIGHTS AND INFORMATION...PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/MISSOULA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FALL-LIKE WEATHER SYSTEM IS EXPECTED TO IMPACT THE CLEARWATER
MOUNTAINS WEDNESDAY INTO THURSDAY. THIS SYSTEM WILL PRODUCE DRAMATIC
COOLING ON THE ORDER OF 30 TO 40 DEGREE DIFFERENCE WHEN COMPARED
TO MONDAY AND MAY SUPPORT MODERATE AMOUNTS OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ005>007-043-200000-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
540 AM MDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING HAS BEEN ISSUED FOR WESTERN MONTANA FOR THIS
AFTERNOON. FOR CURRENT FIRE WEATHER HIGHLIGHTS AND INFORMATION...PLEASE
VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MISSOULA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FALL-LIKE WEATHER SYSTEM IS EXPECTED TO IMPACT THE AREA
WEDNESDAY NIGHT THROUGH THURSDAY. THIS WEATHER SYSTEM IS EXPECTED
TO PRODUCE A DRAMATIC 30 TO 40 DEGREES OF COOLING WHEN COMPARED TO
MONDAY...AS WELL AS SOME PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ009-010-200000-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
540 AM MDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING HAS BEEN ISSUED FOR LEMHI COUNTY THIS
AFTERNOON. FOR CURRENT FIRE WEATHER HIGHLIGHTS AND
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MISSOULA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FALL-LIKE WEATHER SYSTEM IS EXPECTED TO IMPACT THE AREA
WEDNESDAY NIGHT THROUGH THURSDAY. THIS WEATHER SYSTEM IS EXPECTED
TO PRODUCE A DRAMATIC 30 TO 40 DEGREES OF COOLING WHEN COMPARED TO
MONDAY...AS WELL AS SOME PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ001-003-004-200000-
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-
540 AM MDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING HAS BEEN ISSUED FOR WESTERN MONTANA THIS AFTERNOON.
FOR CURRENT FIRE WEATHER HIGHLIGHTS AND INFORMATION...PLEASE VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MISSOULA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FALL-LIKE WEATHER SYSTEM IS EXPECTED TO IMPACT THE AREA
WEDNESDAY NIGHT THROUGH THURSDAY. THIS WEATHER SYSTEM IS EXPECTED
TO PRODUCE A DRAMATIC 30 TO 40 DEGREES OF COOLING WHEN COMPARED TO
MONDAY...AS WELL AS SOME PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ007-008-200000-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
440 AM PDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR THE PALOUSE/HELLS CANYON AND
THE CLEARWATER/NEZ PERCE AREAS. FOR CURRENT FIRE WEATHER
HIGHLIGHTS AND INFORMATION...PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/MISSOULA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FALL-LIKE WEATHER SYSTEM IS EXPECTED TO IMPACT THE AREA
WEDNESDAY NIGHT THROUGH THURSDAY. THIS WEATHER SYSTEM IS EXPECTED
TO PRODUCE A DRAMATIC 30 TO 40 DEGREES OF COOLING WHEN COMPARED TO
MONDAY...AS WELL AS SOME PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:03 PM MDTSevere Thunderstorm WarningMSOLake, Missoula, Sanders42 min

Nearby

Severe Thunderstorm Warnings in Montana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.